Skip to main content

Research Repository

Advanced Search

A low-dimensional analogue of holographic baryons

Bolognesi, S; Sutcliffe, P.M.

A low-dimensional analogue of holographic baryons Thumbnail


S Bolognesi


Baryons in holographic QCD correspond to topological solitons in the bulk. The most prominent example is the Sakai–Sugimoto model, where the bulk soliton in the five-dimensional spacetime of AdS-type can be approximated by the flat space self-dual Yang–Mills instanton with a small size. Recently, the validity of this approximation has been verified by comparison with the numerical field theory solution. However, multi-solitons and solitons with finite density are currently beyond numerical field theory computations. Various approximations have been applied to investigate these important issues and have led to proposals for finite density configurations that include dyonic salt and baryonic popcorn. Here we introduce and investigate a low-dimensional analogue of the Sakai–Sugimoto model, in which the bulk soliton can be approximated by a flat space sigma model instanton. The bulk theory is a baby Skyrme model in a three-dimensional spacetime with negative curvature. The advantage of the lower-dimensional theory is that numerical simulations of multi-solitons and finite density solutions can be performed and compared with flat space instanton approximations. In particular, analogues of dyonic salt and baryonic popcorn configurations are found and analysed.


Bolognesi, S., & Sutcliffe, P. (2014). A low-dimensional analogue of holographic baryons. Journal of Physics A: Mathematical and Theoretical, 47(13),

Journal Article Type Article
Online Publication Date Mar 14, 2014
Publication Date Apr 4, 2014
Deposit Date Mar 18, 2014
Publicly Available Date Mar 20, 2014
Journal Journal of Physics A: Mathematical and Theoretical
Print ISSN 1751-8113
Electronic ISSN 1751-8121
Publisher IOP Publishing
Peer Reviewed Peer Reviewed
Volume 47
Issue 13


Accepted Journal Article (709 Kb)

Copyright Statement
Copyright notice. This is an author-created, un-copyedited version of an article accepted for publication in Journal of physics A : mathematical and theoretical. IOP Publishing Ltd is not responsible for any errors or omissions in this version of the manuscript or any version derived from it. The Version of Record is available online at

You might also like

Downloadable Citations